Friday, April 18, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Monday, May 12, 2008 StephenBug, Community Member, asks

Q: Does concerta make me manic?

I am in a serious manic state, have been for 2 weeks.  I am up all night, and am suffering most of the symptoms I read are associated with Bipolar disorder.  Aside from those, the biggest problem I'm having is awful concentration problems, short-term memory loss, and I'm just really confused all the time.  My doctor has started me on trileptal, but he is insisting that the concentration and confusion stuff is ADD in addition to Bipolar Disorder, and wants me to take Concerta.  I actually asked if he was crazy because I thought Concerta set me off on a manic episode a few years ago, told him i am afraid to take it.  He still thinks I need to take it to help with the ADD stuff, says it rarely causes mania.  I am reading all over that it's common for Concerta to do just that, and even their website warns of it on the front page.  Am I not communicating correctly or is he a bad doctor?  ugh.

Answer This
Answers (0) Be the first to answer!

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By StephenBug, Community Member— Last Modified: 10/26/11, First Published: 05/12/08